MAUDE Adverse Event Report: COLOPLAST A/S FOLYSIL CATHETER; CATHETER, RETENTION TYPE, BALLOON

COLOPLAST A/S FOLYSIL CATHETER; CATHETER, RETENTION TYPE, BALLOON
Model Number AA61081002
Medical Device Problem Codes Deflation Problem (1149); Difficult to Fold, Unfold or Collapse (1254); Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/18/2022
Type of Reportable Event Malfunction
Event or Problem Description
According to the available information, in a neonatal intensive care unit, a nurse wanted to remove the urinary catheter from a new born.After deflation of the balloon, the nurse felt resistance during extraction of the last 0.5 centimeters; the catheter seemed impossible to remove.The catheter was introduced again, lubricated, then extracted with success, but with force.The catheter was tested once after removing it; the balloon correctly inflated but did not fold correctly during deflation, taking the aspect of a "ring".There was no clinical consequence for the newborn.
 
Additional Manufacturer Narrative
Lot number: 08136651.Should additional information prompt us to alter or supplement any information or conclusions contained in this report, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
A review of the complaint was performed and it was determined that the catheter was inflated with more liquid than was indicated by the valve.The lot # was reviewed for complaint trend, nonconforming report and capa.Devices met specification prior to release and no trends were noted.

Brand Name
FOLYSIL CATHETER
Common Device Name
CATHETER, RETENTION TYPE, BALLOON
Manufacturer (Section D)
COLOPLAST A/S
holtedam 1
humlebæk 3050
DA  3050
Manufacturer (Section G)
COLOPLAST A/S MANUFACTURING
9 avenue edmond rostand
sarlat-la-caneda 24206
FR   24206
Manufacturer Contact
usaby angela kilian
1601 west river road north
minneapolis, MN 55411
8007880293
MDR Report Key15156306
Report Number9610711-2022-00055
Device Sequence Number5183791
Product Code EZL
UDI-Device Identifier03600040126974
UDI-Public03600040126974
Combination Product (Y/N)N
PMA/510(K) Number
K013174
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/05/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAA61081002
Device Catalogue NumberAA6108
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/12/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/05/2022
Supplement Date Received by Manufacturer09/26/2022
Initial Report FDA Received Date08/03/2022
Supplement Report FDA Received Date10/05/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown